Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 304, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 14, 2008, 3:55 PM CDT for Itawamba County, Lee County, Monroe County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 14, 2008, 4:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 14, 3:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT JUN 14 2008 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES A WEAKLY DEFINED SURFACE BOUNDARY ACROSS THE MID SOUTH THIS AFTERNOON. REGIONAL WSR-88D RADAR TRENDS THIS AFTERNOON HAVE INDICATED THE MAJORITY OF CONVECTIVE ACTIVITY OCCURRING PRIMARILY ACROSS NORTHERN MISSISSIPPI. TEMPERATURES HAVE RISEN INTO THE MIDDLE TO UPPER 80S ACROSS PORTIONS OF THE MISSISSIPPI RIVER DELTA WHICH HAS BEEN RELATIVELY RAIN FREE FOR THE AFTERNOON. ELSEWHERE TEMPERATURES RANGE FROM THE UPPER 70S TO LOWER 80S. MAIN CONCERNS IN THIS FORECAST PACKAGE ARE FOG POTENTIAL TONIGHT AND CONVECTIVE CHANCES THROUGH MUCH OF THE FORECAST PACKAGE. WATER VAPOR SATELLITE TRENDS/UPPER AIR PROFILERS INDICATE MID LEVEL SHORTWAVE WILL DEPART THE LOWER MISSISSIPPI VALLEY EARLY THIS EVENING WITH HIGH PRESSURE BUILDING INTO THE MID SOUTH THIS EVENING. FOR THE EARLY EVENING HOURS...A STRONG THUNDERSTORM OR TWO IS STILL POSSIBLE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI THOUGH CHANCES WILL QUICKLY DIMINISH WITH THE LOSS OF DAYTIME HEATING AND THE DEPARTING LIFTING MECHANISM. CLEARING SKIES...DECOUPLING WINDS...AND RAINFALL FROM TODAY AND LAST NIGHT WILL BE VERY FAVORABLE FOR THE FORMATION OF FOG...ESPECIALLY AFTER MIDNIGHT AS TEMPERATURES FALL TO NEAR CURRENT DEWPOINTS. EVENING SHIFT WILL MONITOR TRENDS FOR ANY ADVISORY POTENTIAL. WEAK MID/UPPER LEVEL RIDGING WILL BRING SUNNY SKIES AND HIGHS IN THE UPPER 80S TO LOWER 90S ACROSS THE FORECAST AREA SUNDAY. THE RIDGING WILL QUICKLY BREAK DOWN AS SHORT TERM MODELS INDICATE A CONVECTIVE COMPLEX DEVELOPING UPSTREAM ACROSS MISSOURI AND DROPPING SOUTH/SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY SUNDAY NIGHT INTO MONDAY. CURRENT MODEL TRENDS KEEP A MAJORITY OF THE CONVECTION ACROSS CENTRAL ARKANSAS WITH AREAS WEST OF THE MISSISSIPPI RIVER SEEING THE BEST CHANCE FOR ANY POTENTIAL SEVERE WEATHER...PRIMARILY IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. BEYOND MONDAY LONG TERM MODELS INDICATE AN UNSETTLED PATTERN ACROSS THE REGION AS A SURFACE BOUNDARY STALLS OUT DOWNSTREAM OF THE FORECAST AREA GRADUALLY LIFTS NORTH INTO THE MID SOUTH BY THE END OF THE PERIOD. AS A RESULT...KEPT LOW END POPS GOING THROUGH THE REMAINDER OF THE FORECAST. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
In the hours before
Special weather statement, Jun 14, 12:30 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1230 PM CDT SAT JUN 14 2008 MSZ022-141815- CALHOUN MS- 1230 PM CDT SAT JUN 14 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF CALHOUN CITY AT 1230 PM CDT...MOVING EAST AT 14 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
Special weather statement, Jun 14, 3:19 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT SAT JUN 14 2008 MSZ024-142100- MONROE MS- 319 PM CDT SAT JUN 14 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF NETTLETON AT 319 PM CDT... MOVING SOUTHEAST AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN MONROE COUNTY...INCLUDING THE CITIES OF AMORY AND NETTLETON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Local storm report, Jun 14, 3:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
346 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 W LATHAM 36.43N 88.75W
06/13/2008 WEAKLEY TN PUBLIC
TREES DOWN ON REED ROAD.
0720 PM TSTM WND DMG 4 NNE LATHAM 36.49N 88.69W
06/13/2008 WEAKLEY TN PUBLIC
TREES DOWN ON AUSTIN SPRINGS ROAD.
0740 PM NON-TSTM WND DMG 2 W CARUTHERSVILLE 36.18N 89.70W
06/13/2008 PEMISCOT MO PUBLIC
WINDS BLEW PART OF THE ROOF OFF OF RADIO STATION KCRV IN
CARUTHERSVILLE. POWER IS OUT IN PART OF THE AREA. A FEW
TREES DOWN IN CARUTHERSVILL AS WELL.
0745 PM FLASH FLOOD PIGGOTT 36.38N 90.20W
06/13/2008 CLAY AR LAW ENFORCEMENT
SIDE STREETS FLOODED IN PIGGOTT.
0805 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/13/2008 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN UNION CITY.
0850 PM HAIL COTTAGE GROVE 36.38N 88.48W
06/13/2008 E1.00 INCH HENRY TN TRAINED SPOTTER
QUARTER SIZE HAIL IN COTTAGE GROVE WITH WINDS ESTIMATED
AT 45 MPH. NUMEROUS TREES DOWN THROUGHOUT COTTAGE GROVE.
0850 PM TSTM WND DMG 5 W DYER 36.07N 89.08W
06/13/2008 GIBSON TN EMERGENCY MNGR
SEVERAL TREES DOWN BETWEEN DYER AND YORKVILLE.
0902 PM TSTM WND DMG TRENTON 35.97N 88.94W
06/13/2008 GIBSON TN LAW ENFORCEMENT
2 BIG TREES DOWN BLOCKING CHRISTMASVILLE ROAD IN TRENTON.
0905 PM HAIL 2 N PARIS 36.33N 88.31W
06/13/2008 E0.75 INCH HENRY TN TRAINED SPOTTER
PENNY SIZE HAIL JUST NORTH OF PARIS.
&&
MBSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:33 AM CDT | Areal Flood Advisory | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo | 106 min |
| Jun 14, 4:24 PM CDT | Areal Flood Advisory | MEG | Lee, Monroe | 2 hr |
| Jun 13, 7:04 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 41 min |
| Jun 13, 7:47 PM CDT | Areal Flood Advisory | MEG | Henry, Weakley | 118 min |
| Jun 13, 7:52 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Obion, Weakley | 38 min |
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 59 min |
| Jun 13, 8:19 PM CDT | Flash Flood Warning | MEG | Henry, Obion, Weakley | 3 hr |
| Jun 13, 8:28 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 47 min |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Decatur, Gibson, Haywood, Henderson and 1 more | 51 min |
| Jun 13, 8:58 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 29 min |
| Jun 13, 9:20 PM CDT | Areal Flood Advisory | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion | 3 hr |
| Jun 13, 10:14 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson, Lauderdale, Tipton | 3 hr |
| Jun 13, 10:19 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 56 min |
| Jun 13, 10:20 PM CDT | Areal Flood Advisory | MEG | Crockett, Haywood, Lauderdale | 115 min |
| Jun 13, 10:50 PM CDT | Areal Flood Advisory | MEG | Shelby | 115 min |
| Jun 13, 11:01 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Haywood, Henderson, Madison | 119 min |
| Jun 13, 11:22 PM CDT | Areal Flood Advisory | MEG | Fayette, Hardeman, Haywood, Madison, Tipton | 113 min |
| Jun 13, 11:47 PM CDT | Flash Flood Warning | MEG | Shelby | 80 min |
| Jun 14, 12:04 AM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 116 min |
| Jun 14, 12:21 AM CDT | Flash Flood Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 3 hr |
| Jun 14, 3:17 AM CDT | Areal Flood Advisory | MEG | Haywood, Lauderdale, Tipton | 118 min |
| Jun 13, 7:17 PM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.